Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 62, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 30, 1996, 9:46 PM EDT for Lake County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 30, 1996, 9:46 PM EDT (01:46 UTC)
- Expired
- May 30, 1996, 10:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 9:50 PM EDT | Hail 0.75 | Lady Lake, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 1.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 310147 SVRMLB FLC069-310230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 946 PM EDT THU MAY 30 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...LAKE COUNTY AT 945 PM AMATEUR RADIO OPERATORS REPORTED DIME SIZE HAIL IN LADY LAKE IN LAKE COUNTY. THE SEVERE THUNDERSTORM PRODUCING THIS HAIL WILL MOVE SOUTHEAST THROUGH LEESBURG TAVARES AND MT. DORA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:17 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 30, 8:17 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 816 PM EDT THU MAY 30 1996 CLUSTER OF STRONG STORMS CONTINUES TO PULSE ALONG AREA OF ENHANCED CONVERGENCE WHERE WESTERLY ENVIRONMENTAL FLOW RUNS INTO COMBINATION OF C-BREEZE AND DVLPG EASTERLY COMP FLOW BEHIND DEPARTING SFC LOW. WITH LOSS OF DAYTIME HEATING AND ENVIRONMENTAL FLOW EXPTECED TO CONTINUE TO COME AROUND TO NE/E STORMS SHOULD LOSE FAVORABLE CONVG AND FIZZLE OUT. FLOW TO BE NE/E WHICH FAVORS DRIER WX AND NIL LATE NITE/EARLY MORN RW UNTIL FLOW ACQUIRES SRLY COMP. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:19 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.